MAUDE Adverse Event Report: PARADIGM SPINE GMBH COFLEX INTERLAMINAR TECHNOLOGY; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE

PARADIGM SPINE GMBH COFLEX INTERLAMINAR TECHNOLOGY; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Model Number UQI00012
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/16/2016
Type of Reportable Event Serious Injury
Event or Problem Description
As reported per mdr (b)(4): "the patient originally underwent a surgery for l3 4 l4 5 decompressive laminectomy for lumbar spinal stenosis with posterior stabilization using the coflex interspinous process clamp on (b)(6) 2016.No complications were reported during the original procedure.The patient did return for hospitalization on (b)(6) 2016 for development of drainage from the incision site that did not subside.On (b)(6) 2016 the patient again returned to the hospital for a surgical procedure related to loose orthopedic implant and removal of the posterior spinal instrumentation.The neurosurgeon documented that the patient recently was seen for with complaints of increasing lower back pain associated with movement.The documentation revealed that it was somewhat more on the left side than the right and x-rays were obtained that showed the coflex device had migrated posteriorly and was no longer in the interspinous space.Removal was done in hopes of helping the patient with his residual back pain.The neurosurgeon documented that flexion extension x-rays failed to show any obvious instability.Post-operative mri scan showed successful decompression of the spinal canal.No further information was available and no specific documentation was found that the devices had specific concerns.".

Brand Name
COFLEX INTERLAMINAR TECHNOLOGY
Common Device Name
PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Manufacturer (Section D)
PARADIGM SPINE GMBH
eisenbahnstrasse 84
wurmlingen, 78573
GM  78573
MDR Report Key6185169
Report Number3005725110-2016-00006
Device Sequence Number1004069
Product Code NQO
UDI-Device Identifier04260148898525
UDI-Public(01)04260148898525(17)191231(10)2014003575
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2019
Device Model NumberUQI00012
Device Catalogue NumberUQI00012
Device Lot Number2014003575
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2016
Initial Report FDA Received Date12/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age53 YR
Patient Weight57